MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISC ANCHOR BLADE 130MM FOR 3RD BLADE HOLDER; RETRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISC ANCHOR BLADE 130MM FOR 3RD BLADE HOLDER; RETRACTOR
Model Number 03.816.330
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.A dhr review cannot be completed as no lot information was available.If lot number becomes available in the future, dhr review will be done.Photo investigation: the device was not returned for investigation.A photo investigation was completed using the image.The disc anchor blade has grooves that is damaged which could have resulted in the difficulty in assembling during surgery.The root cause of the issue cannot be identified.A manufacturing record evaluation could not be performed as the lot number was not available.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 patient underwent a lateral lumbar interbody fusion (llif) procedure.The surgeon could not retract the shim due to the intra-operative nature of the procedure.After multiple attempts the surgeon collapsed the retractor and removed it.He was able to successfully complete the procedure.The procedure was completed successfully with a surgical delay of 10 minutes.This report is for one (1) disc anchor blade 130mm for 3rd blade holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the disc anch bl f/third blade hold l130 (part #: 03.816.330, lot #: 30p9393) was received at us cq.Visual inspection of the complaint device showed both grooves of the blade were deformed.The disc anchor spike was firmly attached to the disc anchor blade.Functional test: a functional assessment was not performed with the complaint device due the post manufacturing damage.Dimensional inspection: no dimensional inspection was performed due the post manufacturing damage of the device.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the returned device exhibited deformed internal grooves.This condition could impact how the device connects with mating devices affecting then its functionality.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 03.816.330-us.Lot number: 30p9393.Manufacturing site: haegendorf.Release to warehouse date: 10 december 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the shim that deploys from the posterior blade could not be retracted.It ¿jammed¿/became locked once in it¿s deployed state.Therefore, at the end of the procedure the doctor had a very difficult time removing the retractor because the shim was still deployed in the disc space.

Brand Name
DISC ANCHOR BLADE 130MM FOR 3RD BLADE HOLDER
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12176898
Report Number2939274-2021-04128
Device Sequence Number1001186
Product Code GAD
UDI-Device Identifier10705034731032
UDI-Public10705034731032
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.816.330
Device Catalogue Number03.816.330
Device Lot Number30P9393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR